Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 28, 2021, 7:09 PM CDT for Taylor County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 28, 2021, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The Green Bay radar (KGRB), 177 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:20 PM CDT | FUNNEL CLOUD | Westboro, WI | PUBLIC REPORT VIA WAOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
937 WWUS83 KARX 290009 SPSARX Special Weather Statement National Weather Service La Crosse WI 709 PM CDT Wed Jul 28 2021 WIZ017-290100- Taylor- 709 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAYLOR COUNTY... At 708 PM CDT, a strong thunderstorm was located over Spirit, or 23 miles northeast of Medford, moving southeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Rib Lake, Westboro, Goodrich, Camp Forest Spring and Wood Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4512 9005 4512 9007 4538 9034 4538 9004 TIME...MOT...LOC 0008Z 312DEG 37KT 4542 9008 $$ 04
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:23 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 28, 6:23 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
623 PM CDT Wed Jul 28 2021
.SHORT TERM...(Today into Thursday)
Issued at 150 PM Wed Jul 28 2021
Current GOES IR/VIS showing anvil debris from morning convection
eroding. This was allowing the atmosphere to recover with building
heat and humidity through the rest of this afternoon. Will leave
Heat Advisory run as is then (through 9 pm).
All attention then turns to higher-end severe threat going into this
evening/tonight as a cold front pushes southeast through the area.
This front will be pushing into a primed/high-CAPE environment with
plenty of bulk shear (0-3km in the 35-45kt range and 0-6km in the 50-
60kt range) per the RAP. Expecting discrete supercell activity to
initiate over northern MN and quickly congeal into a fairly solid line
with embedded bowing segments as the storms push into WI. Confidence
remains high on severity of storms which will include all related
threats including damaging winds (some 70-80 mph)/very large hail
(up to baseball size)/tornadoes and torrential downpours with
perhaps some localized flooding. Latest CAM consensus show primary
severe threat mainly along and north of I-94. At this time, looks
like the timing of this will be between the hours of 6 pm and
midnight.
Once the cold front/convection clears the area after midnight,
drier/cooler air starting to filter in on northerly winds thanks to
high pressure building in from Canada. Plan on lows falling into the
60s/lower 70s.
Thursday is looking like a pleasant day with clearing
skies/temperatures in the upper 70s to mid 80s/dew points in the
upper 50s to mid-60s as high pressure continues to build overhead.
.LONG TERM...(Thursday night thru Tuesday)
Issued at 150 PM CDT Wed Jul 28 2021
Overall, largely dry and cooler, less humid conditions expected for
the long term as broad upper troughing dominates the eastern half of
the CONUS.
The only potential fly in the ointment is with a stronger cold front
slated for Saturday accompanied by a chance of showers and storms.
Bulk shear 0-6km is progged at 30-45 kts, and with MLCAPE progged at
1000-1500+ j/kg there is the possibility for a few stronger storms
that we will need to monitor for severe weather potential should the
frontal timing hold of mainly Saturday afternoon and evening.
In the wake of this cold front, much cooler and very pleasant
conditions look to be on tap to finish out the weekend and continue
into early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 623 PM CDT Wed Jul 28 2021
Severe thunderstorms are still expected to move southeastward
through Wisconsin. There is low confidence with how far west the
storms develop and track. With KLSE still falling under the western
edge extent of these storms, have decided to keep VCTS in the TAF at
this time. Will watch closely as storms approach this evening.
Otherwise, VFR conditions are expected through the period with winds
becoming northerly by tomorrow morning.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 9 PM CDT this evening for WIZ054-061.
MN...Heat Advisory until 9 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Heat Advisory until 9 PM CDT this evening for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...DAS
LONG TERM...McClure
AVIATION...PetersHazardous weather outlook, Jul 28, 6:57 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 657 PM CDT Wed Jul 28 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 657 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Severe storms are expected tonight, especially across western and central Wisconsin. The strongest storms will have the potential to produce damaging wind gusts near 70 mph, large hail and a tornado or two. Localized urban flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Some spotter groups will likely be needed this evening, mainly across Wisconsin. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jul 28, 7:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 709 PM CDT Wed Jul 28 2021 WIZ017-290100- Taylor- 709 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAYLOR COUNTY... At 708 PM CDT, a strong thunderstorm was located over Spirit, or 23 miles northeast of Medford, moving southeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Rib Lake, Westboro, Goodrich, Camp Forest Spring and Wood Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4512 9005 4512 9007 4538 9034 4538 9004 TIME...MOT...LOC 0008Z 312DEG 37KT 4542 9008 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:19 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 56 min |
| Jul 28, 9:32 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 43 min |
| Jul 28, 9:48 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 57 min |
| Jul 28, 10:44 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 46 min |
| Jul 28, 10:45 PM CDT | Special Weather Statement | ARX | Adams, Jackson, Juneau | 60 min |
| Jul 28, 11:19 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe, Trempealeau | 26 min |
| Jul 28, 11:37 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 53 min |
| Jul 28, 11:54 PM CDT | Areal Flood Advisory | ARX | La Crosse | 79 min |
| Jul 29, 12:26 AM CDT | Special Weather Statement | ARX | Crawford, Grant | 94 min |
| Jul 29, 1:39 AM CDT | Special Weather Statement | ARX | Grant | 66 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.